Alert archive / Massachusetts / Special Weather Statements in 2010

Special Weather Statement, NWS Boston/Norton, MA

August 5, 2010Middlesex County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Aug 5, 2010, 3:21 PM EDT for Middlesex County, Massachusetts. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2010, 3:21 PM EDT (19:21 UTC)
Expired
Aug 5, 2010, 4:00 PM EDT
In force
39 min
Issued by
NWS Boston/Norton, MA

County Middlesex County, MA

The radar

The Boston radar (KBOX), 93 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2010-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 740 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2010-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
740 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

915 
WWUS81 KBOX 051921
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
321 PM EDT THU AUG 5 2010

MAZ004-005-026-052000-
CENTRAL MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX
COUNTY MA-
321 PM EDT THU AUG 5 2010

AT 319 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH 2 MILES
NORTHWEST OF HUBBARDSTON...OR ABOUT 13 MILES SOUTHWEST OF
FITCHBURG...MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...GARDNER...WESTMINSTER...
  PRINCETON...ASHBURNHAM...FITCHBURG...ASHBY...STERLING...
  LEOMINSTER...LUNENBURG...LANCASTER...TOWNSEND...WESTFORD...
  TYNGSBORO...SHIRLEY...PEPPERELL...LOWELL...LITTLETON...HARVARD...
  GROTON...DUNSTABLE...CHELMSFORD...CARLISLE...BOXBOROUGH...AYER AND
  ACTON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.

&&

LAT...LON 4270 7133 4247 7127 4237 7221 4258 7226
      4261 7225 4263 7222 4265 7222 4270 7166

$$

FRANK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 11:05 AM EDT, 4 hours 16 minutes earlier.

Area forecast discussion, Aug 5, 11:05 AM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1105 AM EDT THU AUG 5 2010

.SYNOPSIS...
AN APPROACHING COLD FRONT WILL TRIGGER SHOWERS AND SCATTERED
THUNDERSTORMS ACROSS THE REGION TODAY ALONG WITH TROPICAL LIKE
HUMIDITY. THE FRONT WILL BRING RELIEF FROM THE HEAT AND HUMIDITY
BEGINNING LATE TONIGHT AND CONTINUING INTO THE WEEKEND ALONG WITH
DRY WEATHER.  SEASONABLY WARM TEMPERATURES ARE EXPECTED EARLY NEXT
WEEK ALONG WITH POSSIBLE SCATTERED SHOWERS AND THUNDERSTORMS AS
ANOTHER COLD FRONT ENTERS NEW ENGLAND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RATHER QUIET ACROSS MOST OF SOUTHERN NEW ENGLAND THIS MORNING.
THERE WAS AN ISOLATED THUNDERSTORM SKIRTING THE SOUTH COAST OF
MA...PRIMARILY IMPACTING THE SOUTH COASTAL SOUNDS. THIS
THUNDERSTORM WAS LINING UP TO IMPACT MARTHAS VINEYARD BETWEEN
11 AM AND NOON. THIS THUNDERSTORM DID HAVE A SLIGHT SOUTHWARD
MOTION...WHICH MAY CAUSE IT TO MISS NANTUCKET. IF NANTUCKET WERE
TO BE IMPACTED...IT SHOULD HAPPEN BETWEEN NOON AND 1 PM.

THE BIG QUESTION IS HOW MUCH DESTABILIZATION WILL MATERIALIZE...
WHICH WILL BE ALL DEPENDENT UPON HOW MUCH THE LOW CLOUDS AND FOG
BREAK UP AND WHETHER IT WILL BE ENOUGH TO CAUSE ANY PROBLEMS WITH
SEVERE CONDITIONS. WET BULB ZERO VERY HIGH THIS MORNING AS WELL...
AROUND 15KFT. WITH THE TROPICAL AIR MASS IN PLACE...PW/S CONTINUE
TO INCREASE TO 2 TO 2.5 INCHES BY THIS AFTERNOON...THE MAIN THREAT
SHOULD BE LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING.

THE SECOND MORE ORGANIZED ACTIVITY WILL ARRIVE DURING THE MID TO
LATE AFTERNOON AHEAD AND WITH A COLD FRONT. STILL HAVE MENTIONED THE
LOW CHANCE OF SEVERE CONDITIONS IN THE HAZARDOUS WEATHER OUTLOOK...
AS CANNOT RULE OUT THE POSSIBILITY OF DAMAGING WINDS. THIS LOOKS
LIKE WHEN THE BEST DYNAMICS AND SHEAR ARRIVE...BUT THERE IS STILL
THE QUESTION OF HOW MUCH CLOUD DEBRIS WILL REMAIN FROM THIS
MORNINGS ACTIVITY. THIS WILL LIMIT THE AMOUNT OF INSTABILITY...
WHICH WILL LIKELY MEAN ISOLATED SEVERE STORMS RATHER THAN A BIG
OUTBREAK. HAVE MAINTAINED HIGH CHANCE TO LOW LIKELY POPS FOR THIS
AFTERNOON.

ALSO STILL CONCERNED ABOUT THE POTENTIAL OF HEAVY RAINFALL FROM THIS
AFTERNOONS SHOWERS AND STORMS...AND THE POSSIBILITY OF A LOCAL FLASH
FLOOD EVENT ESPECIALLY IF A HEAVY SHOWER OR STORM WERE TO DEPOSIT
COPIOUS AMOUNTS OF RAIN ON AN URBAN CENTER. TOUGH TO PINPOINT
STILL...BUT ENOUGH TO CAUSE CONCERN.

FOR NOW...LEANED TOWARD A BLEND OF THE PREVIOUS FORECAST AND THE NAM
MOS GUIDANCE FOR TODAYS HIGHS IN THE 80S WITH THE HIGH LAUNCHING PAD
THIS MORNING. THE COLD FRONT WILL PUSH INTO NORTHERN AREAS LATER
THIS AFTERNOON...REACHING CLOSE TO BOSTON-WILLIMANTIC BY AROUND 00Z.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
EXPECT THE COLD FRONT TO PUSH SE OF THE REGION RATHER QUICKLY THIS
EVENING...CLEARING THE S COAST BY 06Z. MAY STILL SEE SOME LEFTOVER
SHOWERS/TSTMS...BUT WILL COME TO AN END THIS EVENING AS COOLER AIR
STARTS TO WORK IN. MAY STILL SEE LEFTOVER CLOUDS ACROSS S COASTAL
AREAS THROUGH EARLY FRIDAY MORNING...BUT THOSE SHOULD PUSH OFFSHORE.
MIGHT ALSO SEE A FEW MORE CLOUDS WORK INTO S NH AS ANOTHER TROUGH
/REFLECTION OF THE UPPER LEVEL SYSTEM/ WORKS INTO THE REGION.

EVEN WITH THE FRONTAL PASSAGE...EXPECT OVERNIGHT LOWS TO FALL BACK
TO THE 60S...AS THE COOLEST AIR WILL TAKE UNTIL FRIDAY TO WORK IN.
MAY STILL SEE AROUND 70 DEGREES FOR MINS ALONG THE S COAST AS WELL
AS DOWNTOWN BOSTON AND PROVIDENCE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
GOOD MODEL AGREEMENT ON THE WEATHER THEME THIS PERIOD WHICH WILL
FEATURE A MEAN TROF ACROSS EASTERN CANADA INTO THE NORTHEAST. THIS
WILL SUPPRESS THE HEAT AND TROPICAL-LIKE HUMIDITY OF RECENT DAYS
WELL SOUTH OF NEW ENGLAND. IN ITS PLACE WILL BE DRIER/LESS HUMID
NORTHWEST FLOW ALOFT. SLIGHTLY BELOW NORMAL TEMPS THIS WEEKEND WILL
MODERATE TO SEASONABLY WARM LEVELS BY EARLY NEXT WEEK. THE DAILY
DETAILS FOLLOW...

FRIDAY...
TRAILING/SECONDARY SHORT WAVE AND ATTENDING SURFACE TROF MOVE ACROSS
THE REGION. THERE MAY BE A SMALL WINDOW OF OPPORTUNITY FOR SHOWER
DEVELOPMENT ACROSS RI AND SOUTHEAST MA IF WINDS BACK TO THE SSW
AHEAD OF THIS TROF DURING THE AFTERNOON. NOT MUCH SURFACE
INSTABILITY AS BOUNDARY LAYER DRIES CONSIDERABLY WITH SFC DEW PTS IN
THE 50S. THEREFORE WILL ONLY INTRODUCE SLIGHT CHANCE POPS ACROSS RI
AND SOUTHEAST MA...WITH DRY WEATHER ELSEWHERE.

SEASONABLY WARM WITH HIGHS IN THE 80S EXCEPT U70S HIGHER TERRAIN
WITH COOL AIR ADVECTING IN ACROSS THE REGION. MUCH LESS HUMID AS
WELL.

SATURDAY AND SUNDAY...
BEAUTIFUL WEATHER EXPECTED WITH HIGH PRES OVERHEAD AND COMFORTABLE
AIR MASS IN PLACE. DEW PTS IN THE 40S SAT AND IN THE 50S SUNDAY WILL
PROVIDE COOL NIGHTS AND MILD DAYS.  HIGHS MAINLY 75-80 SAT AND
WARMING A TAD SUN TO U70S AND L80S.

MON/TUE AND WED...
GOOD MODEL AGREEMENT ON MEAN TROF REMAINING ACROSS EASTERN CANADA
AND THE NORTHEAST THIS PERIOD. THIS WILL PROVIDE SEASONABLE
TEMPERATURES AND HUMIDITY ACROSS SOUTHERN NEW ENGLAND WITH HEAT AND
HIGH HUMIDITY SUPPRESSED ACROSS THE MID ATLC STATES. WITH THE
NORTHWEST FLOW A SERIES OF SHORT WAVES AND ATTENDING SURFACE TROFS
WILL MOVE ACROSS THE REGION EARLY NEXT WEEK. EACH TROF MAY TRIGGER A
ROUND OF SCATTERED SHOWERS/TSTMS DURING THIS PERIOD...HOWEVER A
WASHOUT IS NOT EXPECTED.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
TODAY...CONDITIONS IMPROVING TO VFR WITH AREAS OF MVFR ACROSS THE
INTERIOR DURING THE MID MORNING HOURS. IFR CONDITIONS IN LOW
CLOUDS AND FOG LINGERING ACROSS THE CAPE AND ISLANDS...BUT EXPECT
IMPROVEMENT TO AT LEAST MVFR FOR A PORTION OF THIS AFTERNOON...
MAINLY DUE TO VISIBILITY IN FOG/HAZE. MVFR-IFR CIGS/VSBYS WITH
ANOTHER AROUND OF SHOWERS/TSTMS THIS AFTERNOON.

TONIGHT...EXPECT LOCAL MVFR CIGS/VSBYS MAINLY ACROSS N CT/RI/SE MA
THROUGH 04Z-06Z. OTHERWISE...EXPECT VFR CONDITIONS AS DRIER AIR
WORKS INTO THE REGION FROM THE W.

KBOS TERMINAL...VFR FOR MOST OF THIS AFTERNOON. MAY SEE LOWER
CONDITIONS AROUND OR AFTER 20Z AS SHOWERS/SCT TSTMS THAT MAY
APPROACH THE TERMINAL AT TIMES. EXPECT SW WINDS TO BECOME MORE W
AS A COLD FRONT APPROACHES LATE THIS AFTERNOON. MAY SEE LOCAL MVFR
VSBYS IN PATCHY FOG AFTER 02Z TONIGHT...BUT WILL BE BRIEF AS THE
DRIER AIR WORKS IN AROUND 06Z- 07Z. MODERATE CONFIDENCE IN TIMING.

OUTLOOK...FRIDAY THROUGH MONDAY...

FRIDAY THROUGH SUNDAY...HIGH CONFIDENCE VFR. LOCAL SEA BREEZES
SATURDAY AND SUNDAY.

MONDAY...VFR. LOW PROBABILITY OF MVFR IN SCT AFTN SHRA/TSRA.

&&

.MARINE...
TODAY...SW WINDS WILL PICK UP AHEAD OF THE APPROACHING FRONT LATE
THIS MORNING AND AFTERNOON. THERE MAY BE A FEW GUSTS CLOSE TO
25 KT MAINLY CLOSE TO THE SOUTH COAST. HOWEVER...WITH THE
CONTINUED SW FETCH...SEAS WILL LIKELY REACH TO AROUND 5 FEET. HAVE
DELAYED THE ONSET OF SMALL CRAFT ADVISORY ACROSS THE OUTER SOUTH
COASTAL WATERS BASED ON LATEST BUOY OBSERVATIONS.

WILL ALSO SEE SHOWERS AND SCATTERED THUNDERSTORMS...MAINLY THIS
AFTERNOON...SOME OF WHICH MAY PRODUCE LOCALLY GUSTY WINDS.

TONIGHT...EXPECT THE SHOWERS/TSTMS TO END THIS EVENING. SEAS WILL
REMAIN AROUND 5 FEET TONIGHT ON THE SOUTHERN OUTER WATERS...BUT
SHOULD START TO SUBSIDE AS WINDS SHIFT TO A MORE W DIRECTION.
CONTINUED THE SMALL CRAFT FOR SEAS.

OUTLOOK...FRIDAY THROUGH MONDAY...

FRI...TROF PASSAGE WITH WIND SHIFT FROM SW TO WNW. A FEW SHOWERS MAY
ACCOMPANY THE WIND SHIFT.

SAT AND SUN...FINE BOATING WEATHER WITH LIGHT WINDS AND GOOD VSBY.

MON...TRANQUIL WEATHER WITH LIGHT WINDS SHOULD HOLD ON WITH JUST A
LOW PROB OF AFTN/EVENING SCATTERED SHOWER/TSTM AS WEAK COLD FRONT
APPROACHES.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 2 PM THIS
     AFTERNOON TO 6 AM EDT FRIDAY FOR ANZ254>256.

&&

SYNOPSIS...EVT/NOCERA
NEAR TERM...BELK/EVT
SHORT TERM...EVT
LONG TERM...NOCERA
AVIATION...BELK/EVT/NOCERA
MARINE...BELK/EVT/NOCERA
Hazardous weather outlook, Aug 5, 4:27 AM EDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
427 AM EDT THU AUG 5 2010

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-060830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
427 AM EDT THU AUG 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS MAY RESULT IN LOCALLY HEAVY RAINFALL AND
ASSOCIATED URBAN/POOR DRAINAGE STREET FLOODING TODAY. THERE IS
EVEN A LOW PROBABILITY FOR AN ISOLATED FLASH FLOOD EVENT.

IN ADDITION...A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE
TODAY. THE MAIN THREAT FROM ANY SEVERE THUNDERSTORM WOULD BE AN
STRONG TO DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR TODAY.

ANZ230>237-250-251-254>256-060830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
427 AM EDT THU AUG 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 5, 2:16 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
216 PM EDT THU AUG 5 2010

NHZ011-015-051900-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
216 PM EDT THU AUG 5 2010

AT 212 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH 3 MILES
WEST OF SWANZEY...OR ABOUT 5 MILES SOUTHWEST OF KEENE...MOVING EAST
AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...SWANZEY...KEENE...MARLBOROUGH...
  TROY...ROXBURY...SULLIVAN...FITZWILLIAM...NELSON...HARRISVILLE...
  DUBLIN...RINDGE...JAFFREY...PETERBOROUGH...HANCOCK...WINDSOR...
  SHARON...ANTRIM...BENNINGTON...NEW IPSWICH...WILTON...WEARE...
  TEMPLE...NEW BOSTON...MONT VERNON...MILFORD...MASON...
  LYNDEBOROUGH...HILLSBOROUGH...GREENVILLE...GREENFIELD...FRANCESTOWN
  AND DEERING.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.

&&

LAT...LON 4275 7163 4274 7247 4276 7249 4277 7252
      4279 7252 4280 7254 4298 7250 4299 7247
      4301 7246 4313 7186 4315 7170

FRANK
Special weather statement, Aug 5, 2:36 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
236 PM EDT THU AUG 5 2010

MAZ004-010>012-051915-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER
MA-SOUTHERN WORCESTER MA-
236 PM EDT THU AUG 5 2010

AT 233 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH 2 MILES
EAST OF LUDLOW...OR ABOUT 6 MILES NORTHEAST OF SPRINGFIELD...MOVING
EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...BELCHERTOWN...PALMER...WARE...
  BRIMFIELD...WARREN...WEST BROOKFIELD...NEW BRAINTREE...
  BROOKFIELD...NORTH BROOKFIELD...SPENCER...RUTLAND...PAXTON...
  OAKHAM...LEICESTER...EAST BROOKFIELD...CHARLTON AND AUBURN.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.

&&

LAT...LON 4238 7187 4214 7181 4208 7255 4227 7256

FRANK
Special weather statement, Aug 5, 2:41 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
241 PM EDT THU AUG 5 2010

MAZ004-NHZ011-012-015-051945-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-NORTHERN WORCESTER MA-WESTERN AND
CENTRAL HILLSBOROUGH NH-
241 PM EDT THU AUG 5 2010

AT 237 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH 3 MILES
WEST OF JAFFREY...MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...RINDGE...JAFFREY...
  PETERBOROUGH...HANCOCK...SHARON...BENNINGTON...TEMPLE...
  GREENFIELD...GREENVILLE...FRANCESTOWN...WILTON...LYNDEBOROUGH...
  MILFORD...MONT VERNON...NEW BOSTON...AMHERST...GOFFSTOWN...
  MERRIMACK...BEDFORD...LITCHFIELD AND MANCHESTER.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.

&&

LAT...LON 4306 7150 4304 7146 4303 7144 4300 7139
      4294 7137 4293 7144 4284 7142 4281 7137
      4272 7226 4298 7230 4307 7152

FRANK
Special weather statement, Aug 5, 2:53 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
253 PM EDT THU AUG 5 2010

MAZ004-010>012-051945-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER
MA-SOUTHERN WORCESTER MA-
253 PM EDT THU AUG 5 2010

AT 249 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH 3 MILES
EAST OF PALMER...OR ABOUT 15 MILES EAST OF SPRINGFIELD...MOVING EAST
AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WARREN...WEST BROOKFIELD...
  BROOKFIELD...STURBRIDGE...NORTH BROOKFIELD...SOUTHBRIDGE...EAST
  BROOKFIELD...CHARLTON...SPENCER...PAXTON...OXFORD...LEICESTER...
  AUBURN...WORCESTER...MILLBURY...SUTTON...SHREWSBURY...
  NORTHBRIDGE...GRAFTON AND BOYLSTON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.

&&

LAT...LON 4236 7168 4212 7161 4204 7240 4224 7238

FRANK
Special weather statement, Aug 5, 3:02 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
302 PM EDT THU AUG 5 2010

MAZ004-026-NHZ011-012-015-051945-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-NORTHERN WORCESTER MA-NORTHWEST
MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH-
302 PM EDT THU AUG 5 2010

AT 258 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH OVER
RINDGE...OR ABOUT 5 MILES SOUTHEAST OF JAFFREY...MOVING EAST AT 30
MPH.

* SOME LOCATIONS AFFECTED INCLUDE...ASHBURNHAM...PETERBOROUGH...
  HANCOCK...SHARON...NEW IPSWICH...ASHBY...TEMPLE...GREENFIELD...
  GREENVILLE...MASON...FRANCESTOWN...TOWNSEND...WILTON...
  LYNDEBOROUGH...BROOKLINE...MILFORD...MONT VERNON...NEW BOSTON...
  PEPPERELL...HOLLIS...AMHERST...GOFFSTOWN...NASHUA...MERRIMACK...
  MANCHESTER...LITCHFIELD...HUDSON AND BEDFORD.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.

&&

LAT...LON 4300 7139 4294 7137 4293 7144 4283 7141
      4280 7135 4271 7133 4270 7140 4270 7154
      4268 7156 4267 7154 4255 7213 4294 7219
      4307 7164 4307 7151

FRANK
Special weather statement, Aug 5, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
321 PM EDT THU AUG 5 2010

MAZ004-005-026-052000-
CENTRAL MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX
COUNTY MA-
321 PM EDT THU AUG 5 2010

AT 319 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH 2 MILES
NORTHWEST OF HUBBARDSTON...OR ABOUT 13 MILES SOUTHWEST OF
FITCHBURG...MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...GARDNER...WESTMINSTER...
  PRINCETON...ASHBURNHAM...FITCHBURG...ASHBY...STERLING...
  LEOMINSTER...LUNENBURG...LANCASTER...TOWNSEND...WESTFORD...
  TYNGSBORO...SHIRLEY...PEPPERELL...LOWELL...LITTLETON...HARVARD...
  GROTON...DUNSTABLE...CHELMSFORD...CARLISLE...BOXBOROUGH...AYER AND
  ACTON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.

&&

LAT...LON 4270 7133 4247 7127 4237 7221 4258 7226
      4261 7225 4263 7222 4265 7222 4270 7166

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 5:08 AM EDTSmall Craft Advisory for Hazardous SeasBOX47 hr
Aug 5, 9:39 AM EDTSpecial Marine WarningBOX51 min
Aug 5, 9:45 AM EDTSevere Thunderstorm WarningBOXBristol45 min
Aug 5, 11:24 AM EDTSpecial Weather StatementBOXDukes51 min
Aug 5, 11:46 AM EDTSpecial Marine WarningBOX59 min
Aug 5, 11:48 AM EDTSpecial Weather StatementBOXNantucket57 min
Aug 5, 12:39 PM EDTSpecial Marine WarningBOX66 min
Aug 5, 12:44 PM EDTSevere Thunderstorm WarningBOXNantucket31 min
Aug 5, 1:14 PM EDTSpecial Weather StatementBOXNantucket31 min
Aug 5, 2:03 PM EDTSpecial Weather StatementBOXHampden42 min
Aug 5, 2:36 PM EDTSpecial Weather StatementBOXWorcester39 min
Aug 5, 2:39 PM EDTAreal Flood AdvisoryBOXHampden, Hampshire, Worcester114 min
Aug 5, 2:53 PM EDTSpecial Weather StatementBOXWorcester52 min
Aug 5, 2:59 PM EDTAreal Flood AdvisoryBOXMiddlesex, Worcester95 min
Aug 5, 3:27 PM EDTAreal Flood AdvisoryBOXMiddlesex, Norfolk, Suffolk3 hr
Aug 5, 3:37 PM EDTSpecial Weather StatementBOXEssex38 min
Aug 5, 3:59 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Suffolk2 hr
Aug 5, 4:06 PM EDTSpecial Weather StatementBOXSuffolk39 min
Aug 5, 4:20 PM EDTSpecial Weather StatementBOXNorfolk40 min
Aug 5, 4:22 PM EDTSpecial Weather StatementBOXNorfolk, Suffolk38 min
Aug 5, 4:28 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk34 min
Aug 5, 4:29 PM EDTAreal Flood AdvisoryBOXBristol, Norfolk, Plymouth117 min
Aug 5, 4:44 PM EDTAreal Flood AdvisoryBOXBristol, Norfolk, Worcester89 min
Aug 5, 4:44 PM EDTSpecial Weather StatementBOXNorfolk, Suffolk46 min
Aug 5, 4:47 PM EDTSpecial Marine WarningBOX58 min
Aug 5, 4:59 PM EDTSpecial Weather StatementBOXSuffolk46 min
Aug 5, 5:10 PM EDTSevere Thunderstorm WarningBOXNorfolk, Plymouth21 min
Aug 5, 5:13 PM EDTSpecial Marine WarningBOX62 min
Aug 5, 5:45 PM EDTSpecial Marine WarningBOX24 min
Aug 5, 6:28 PM EDTAreal Flood AdvisoryBOXBristol, Plymouth26 min
Aug 5, 8:59 AM EDTSpecial Weather StatementBOXWashington31 min
Aug 5, 9:21 AM EDTSpecial Weather StatementBOXWashington24 min
Aug 5, 3:35 PM EDTSpecial Weather StatementBOXProvidence40 min
Aug 5, 3:52 PM EDTSpecial Weather StatementBOXProvidence53 min
Aug 5, 6:44 AM EDTSpecial Weather StatementBOX46 min
Aug 5, 1:46 PM EDTSpecial Weather StatementBOXCheshire44 min
Aug 5, 2:14 PM EDTAreal Flood AdvisoryBOXCheshire, Hillsborough61 min
Aug 5, 2:16 PM EDTSpecial Weather StatementBOXCheshire, Hillsborough44 min
Aug 5, 2:41 PM EDTSpecial Weather StatementBOXCheshire, Hillsborough64 min
Aug 5, 3:02 PM EDTSpecial Weather StatementBOXHillsborough43 min

Nearby

Special Weather Statements in Massachusetts, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.